Pill Identifier App

Starcaps Dietary Supplement Capsules

November 26, 2008

Audience: Consumers, healthcare professionals

[Posted 11/26/2008] Balanced Health Products, Inc. announced a recall of STARCAPS due to the presence of an undeclared drug ingredient, Bumetanide. Bumetanide is a diuretic indicated for the treatment of edema associated with congestive heart failure, hepatic and renal disease including nephrotic syndrome. Potential risks associated with the use of Bumetanide include serious and significant fluid and electrolyte loss and an elevation in uric acid concentrations. Consumers should not take Bumetanide if they are allergic to sulfonamides. Significant drug interactions with Bumetanide, such as with digoxin and lithium, may lead to an increase risk of toxicity. Patients may also be at an increased risk of hypotension (low blood pressure), fainting (syncope) and resultant injury if they have normal blood pressure or are already taking an antihypertensive medication and take STARCAPS with undeclared Bumetanide. Consumers who have this product should immediately discontinue taking it and return the product to the manufacturer. See the company's press release for specific lot number information.

[November 24, 2008 - Press Release - Balanced Health Products, Inc.]
[December 8, 2008 - Press Release - Balanced Health Products, Inc.]

View comments

Hide
(web1)